Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Undergone transvaginal ultrasound. Absence of period since delivery, was on pills. Possible reason?

Hi. My sister had undergo a transvaginal ultrasound , the result was a. Endometrium - 0.21 cm b.Uterus - 5.29 x 3.98 cm c. Right ovary - 2.02 x 0.69 cm d. Left ovary - 1.86 x 0.77cm Diagnosis: -normal size anteverted uterus -thin endometrium, t/c endometrial polyp as described -inactive ovary -r/o premature ovarian failure -no pre-fluid in the cul de sac She had given birth two years ago, since then her menstrual period doesnt come yet. She used to take a contraceptive pills right after she gave birth. Thank you and more power!
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using Health Care Magic.
Lactational amenorrhoe ( absence of menses ) usually is the cause of most absence of menses following delivery. this is due to the sucking reflex which inhibits the release of a hormone called Luteinising hormone that enables developing follicles to produce enough oestrogen needed for their growth ( contrary to previously thought that it was prolactin). However, this is is possible when there is effective breastfeeding ( breastfeeding the child on demand and as many times as possible, exclusively on breast milk etc). Return of menses after lactational amenorrhoea varies considerably from individual to individual ranging from as early as two months to as long as three years.
However, it is possible to have other causes such as hypo-functioning of the pituitary gland ( common in women who bled too much during delivery), ashermann's syndrome (common in women who had D &C, uterine evacuation etc), etc.
What i will advice is for you to avoid stressing up and see a gynecologist at least for support and to rule out any possible cause.
Best regards and hope this helps.
Answered: Mon, 25 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor